Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Diabetic, was placed on insulin. Has fever, chills and nausea. Should I be concerned?

Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2009
Answered : 3076 Questions
my 80 year old husband, who recently was placed on insulin by his doctor, has a fever of 102.3, had chills and naseau. should I be concerned enough to call an ambulance?
Posted Sat, 31 Aug 2013 in Medicines and Side Effects
Answered by Dr. Ivan R. Rommstein 1 hour later
Hi and welcome to XXXXXXX
I dont think this is caused by insuline unless you suspect that there was wrong insulin dosage given to him(In this case you need to go to ER).
It sounds more like uroinfection which is commonly seen in his age and gender and cause fever with chills,fatigue and pain in lumbar area. Other site of infection can be lungs and upper respiratory tract if there is cough or pain in chest.
Both conditons require antibiotic managment and you should start it as soon as you can to prevent sepsis and other serious consequances esecially considering that he is diabetic(diabetes increases the risk of serious infections).so this is not some critical fever and probably will be self limiting , but you should visit your GP for antibiotic or get it in ER because of his age and diabetes.
Wish you good health. Regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor